Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 116, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 6, 2019, 6:17 AM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2019, 6:17 AM CDT (11:17 UTC)
- Expired
- Oct 6, 2019, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OK, Mayes County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.0
The text
As transmitted.
081 WGUS54 KTSA 061117 FFWTSA OKC041-097-061415- /O.NEW.KTSA.FF.W.0116.191006T1117Z-191006T1415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 617 AM CDT Sun Oct 6 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Central Delaware County in northeastern Oklahoma... Northeastern Mayes County in northeastern Oklahoma... * Until 915 AM CDT. * At 616 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 1 to 3 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Jay... Salina... Langley... Colcord... Adair... Spavinaw... Disney... Pensacola... Hoot Owl... Cherokee State Park... Spavinaw State Park... Chloeta... Maysville... Sportsmen Acres Community... Strang... Lake Eucha State Park... Snowdale State Park... Disney Little Blue State Park... Zena... Additional rainfall amounts of 1 to 2 inches are possible in the warned area. This includes Interstate 44 near mile marker 272. LAT...LON 3621 9457 3624 9528 3651 9528 3651 9462 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:11 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 6, 6:11 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 611 AM CDT Sun Oct 6 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and embedded thunderstorms will continue along/north of US 412 for a few more hours, with an overall southward shift through the morning. MVFR to IFR conditions likely to accompany storms. Additional showers and storms will develop through the afternoon as a cold front presently near I-40 begins to surge south, with most favored area for storms trending into SE OK. Period of gusty north winds this afternoon and evening with winds decreasing and flight conditions improving. && .PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/ DISCUSSION... Clusters of storms are currently ongoing across northeast OK into northwest AR, along/north of an elevated front within a zone of rather impressive isentropic lift. Pockets of heavy rain can be expected into the morning hours, and a few of the stronger storms may produce some small hail. The better chances for storms will shift farther south this afternoon as the cold front surges southeast. Expect a large range in temperatures today, with highs holding in the 60s across northeast OK to readings pushing 90 near the Red River. Partial clearing will allow temperatures to fall into the 40s across much of the area by Monday morning, with some upper 30s possible in northwest AR Tuesday morning as the surface high settles over the region. ECMWF/GFS remain in reasonable agreement bringing a strong cold front through the area Thursday night into Friday (with the GFS being just a bit faster). Shower and thunderstorm chances will be on the increase during this period, with a good shot of colder air Friday and into the weekend. Expect some lows in the 30s by Saturday morning, especially in the valleys areas of northwest AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 46 72 47 / 60 20 0 0 FSM 79 53 75 48 / 70 60 0 0 MLC 76 52 73 46 / 60 50 0 0 BVO 65 43 71 40 / 50 10 0 0 FYV 67 46 68 39 / 70 50 0 0 BYV 64 46 70 45 / 80 50 0 0 MKO 70 49 71 45 / 60 30 0 0 MIO 64 44 70 43 / 60 20 0 0 F10 67 49 72 46 / 60 30 0 0 HHW 88 56 74 48 / 70 70 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Sun Oct 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Sun Oct 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers with embedded thunderstorms will continue through the morning across northeast Oklahoma and northwest Arkansas. The severe weather threat with these storms remains very low, however areas of heavy rainfall are likely as some training of cells is likely. During the afternoon, a cold front currently located over east central Oklahoma and west central Arkansas will begin to push south. Additional storms are expected along the front this afternoon, with a limited threat of large hail and damaging wind gusts, along with locally heavy rainfall. Rain and thunderstorms will diminish tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Quiet weather with seasonable temperatures is expected early in the week. Another strong cold front will lead to the next chance of thunderstorms and heavy rainfall by the latter half of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 6, 12:31 AM CDT, 5 hours 46 minutes before
Special Weather Statement National Weather Service Tulsa OK 1231 AM CDT Sun Oct 6 2019 ARZ001-002-010-011-060615- Carroll AR-Madison AR-Benton AR-Washington AR- 1231 AM CDT Sun Oct 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON... NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 115 AM CDT... At 1231 AM CDT, a strong thunderstorm was located over Cave Springs, moving east at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Springdale... Rogers... Bentonville... Huntsville... Lowell... Tontitown... Bethel Heights... Cave Springs... Highfill... Hindsville... Northwest Arkansas Regional Air... Forum... Hobbs State Park... Clifty... Withrow Springs State Park... War Eagle... Johnson... Elm Springs... Goshen... This includes Interstate 49 between mile markers 68 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3615 9434 3634 9431 3634 9365 3601 9369 TIME...MOT...LOC 0531Z 278DEG 30KT 3624 9424
Special weather statement, Oct 6, 2:00 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Sun Oct 6 2019
ARZ002-011-060745-
Carroll AR-Madison AR-
200 AM CDT Sun Oct 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 AM CDT...
At 200 AM CDT, a strong thunderstorm was located 4 miles south of
Marble, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Huntsville... Osage...
Rudd... Kingston...
Rule... Marble...
Dryfork... Metalton...
Delmar... Connor...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3612 9348 3608 9348 3608 9345 3601 9345
3595 9363 3611 9374 3633 9338 3621 9330
3612 9330
TIME...MOT...LOC 0700Z 240DEG 23KT 3607 9360The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Oct 5, 9:50 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Oct 5, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 34 min |
| Oct 6, 3:57 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 3 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Delaware | 33 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 46 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Cherokee | 55 hr |
| Oct 6, 8:13 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 7 hr |
| Oct 6, 9:13 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 12 hr |
| Oct 6, 1:53 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 18 hr |
| Oct 6, 2:21 PM CDT | Special Weather Statement | TSA | Haskell | 39 min |
| Oct 6, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Oct 6, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
| Oct 6, 3:25 PM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| Oct 6, 3:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Oct 6, 3:50 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Oct 6, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Oct 6, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 4:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Oct 6, 5:40 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.